Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 16, NWS Medford, OR

October 10, 2015Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this wind advisory at Oct 10, 2015, 2:05 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Oct 10, 2015, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2015, 2:05 AM PDT (09:05 UTC)
In effect from
Oct 10, 2015, 2:00 PM PDT
Expired
Oct 10, 2015, 8:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3270 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS76 KMFR 100905
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
205 AM PDT SAT OCT 10 2015

...STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL APPROACH THE COAST THIS AFTERNOON AND THEN MOVE
INLAND THIS EVENING. STRONG, GUSTY SOUTH TO SOUTHWEST WINDS WILL
DEVELOP AHEAD OF THIS FRONT, ESPECIALLY OVER THE MOUNTAINS, EAST
SIDE, AND SHASTA VALLEY. WINDS WILL DIMINISH LATE THIS EVENING AS
THE FRONT MOVES THROUGH.

ORZ030-031-110300-
/O.NEW.KMFR.WI.Y.0016.151010T2100Z-151011T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
205 AM PDT SAT OCT 10 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON, PEAK EARLY IN THE
  EVENING, THEN DIMINISH AFTER SUNSET.

* LOCATIONS INCLUDE: PAISLEY, SUMMER LAKE, FORT ROCK, AND THE
  HIGHER ELEVATIONS OF LAKE AND EASTERN KLAMATH COUNTIES.

* IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES,
  ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND
  PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-110300-
/O.NEW.KMFR.WI.Y.0016.151010T2100Z-151011T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
205 AM PDT SAT OCT 10 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON, PEAK EARLY IN THE
  EVENING, THEN DIMINISH AFTER SUNSET.

* LOCATIONS INCLUDE: YREKA, WEED, AND MONTAGUE.

* IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES,
  ESPECIALLY ALONG INTERSTATE 5 THROUGH THE SHASTA VALLEY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-110300-
/O.NEW.KMFR.WI.Y.0016.151010T2100Z-151011T0300Z/
MODOC COUNTY-
205 AM PDT SAT OCT 10 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON, PEAK EARLY IN THE
  EVENING, THEN DIMINISH AFTER SUNSET.

* LOCATIONS INCLUDE: MAINLY THE HIGHER ELEVATIONS OF MODOC COUNTY
  INCLUDING THE WARNER MOUNTAINS.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES,
  ESPECIALLY ALONG HIGHWAY 299 BETWEEN ALTURAS AND CEDARVILLE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WRIGHT
3 follow-up statements
093 
WWUS76 KMFR 102130
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT SAT OCT 10 2015

...STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

.A COLD FRONT NEAR THE COAST WILL MOVE INLAND THIS EVENING.
STRONG...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE...ESPECIALLY
OVER THE MOUNTAINS...EAST SIDE...AND IN THE SHASTA VALLEY. WINDS
WILL DIMINISH LATE THIS EVENING AS THE FRONT MOVES THROUGH.

ORZ030-031-110300-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
230 PM PDT SAT OCT 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK EARLY IN THE
  EVENING...THEN DIMINISH AFTER SUNSET.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...FORT ROCK...AND THE
  HIGHER ELEVATIONS OF LAKE AND EASTERN KLAMATH COUNTIES.

* IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND
  SILVER LAKE AND PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-110300-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
230 PM PDT SAT OCT 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL PEAK EARLY IN THE EVENING...THEN DIMINISH
  AFTER SUNSET.

* LOCATIONS INCLUDE: YREKA... WEED... AND MONTAGUE.

* IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...
   ESPECIALLY ALONG INTERSTATE 5 THROUGH THE SHASTA VALLEY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-110300-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
MODOC COUNTY-
230 PM PDT SAT OCT 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK EARLY IN THE
  EVENING...THEN DIMINISH AFTER SUNSET.

* LOCATIONS INCLUDE: MAINLY THE HIGHER ELEVATIONS OF MODOC 
  COUNTY INCLUDING THE WARNER MOUNTAINS. 

* IMPACTS: DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES...ESPECIALLY ALONG HIGHWAY 299 BETWEEN ALTURAS AND 
  CEDARVILLE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SVEN
684 
WWUS76 KMFR 102238
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
338 PM PDT SAT OCT 10 2015

...STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

.A COLD FRONT NEAR THE COAST WILL MOVE INLAND THIS EVENING.
STRONG...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE...
ESPECIALLY OVER THE MOUNTAINS...EAST SIDE...AND IN THE SHASTA
VALLEY. BLOWING DUST WILL REDUCE VISIBILITIES IN THE SUMMER LAKE AND
CHRISTMAS VALLEY AREAS. WINDS WILL DIMINISH LATE THIS EVENING AS
THE FRONT MOVES THROUGH.

ORZ030-031-110300-
/O.NEW.KMFR.DU.Y.0001.151011T0000Z-151011T0300Z/
/O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
338 PM PDT SAT OCT 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* BLOWING DUST: WILL REDUCE VISIBILITIES TO AROUND ONE HALF OF A
  MILE AT TIMES IN THE SUMMER LAKE AND CHRISTMAS VALLEY
  AREAS...TO INCLUDE HIGHWAY 31 FROM NEAR PAISLEY TO ABOUT 10
  MILES NORTH OF SUMMER LAKE.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK EARLY IN 
  THE EVENING...THEN DIMINISH AFTER SUNSET. 

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...FORT ROCK...AND 
  THE HIGHER ELEVATIONS OF LAKE AND EASTERN KLAMATH COUNTIES. 

* IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND
  SILVER LAKE AND PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

CAZ081-110300-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
338 PM PDT SAT OCT 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL PEAK EARLY IN THE EVENING...THEN DIMINISH 
  AFTER SUNSET.

* LOCATIONS INCLUDE: YREKA... WEED... AND MONTAGUE.

* IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...
   ESPECIALLY ALONG INTERSTATE 5 THROUGH THE SHASTA VALLEY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-110300-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
MODOC COUNTY-
338 PM PDT SAT OCT 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK EARLY IN 
  THE EVENING...THEN DIMINISH AFTER SUNSET. 

* LOCATIONS INCLUDE: MAINLY THE HIGHER ELEVATIONS OF MODOC 
  COUNTY INCLUDING THE WARNER MOUNTAINS.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES...ESPECIALLY ALONG HIGHWAY 299 BETWEEN ALTURAS AND 
  CEDARVILLE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL/SVEN
495 
WWUS76 KMFR 110242
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
742 PM PDT SAT OCT 10 2015

ORZ030-031-110345-
/O.EXP.KMFR.DU.Y.0001.000000T0000Z-151011T0300Z/
/O.EXP.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
742 PM PDT SAT OCT 10 2015

...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING.
THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

* IMPACTS: WIND AND BLOWING DUST WILL CONTINUE TO DIMINISH BELOW
  ADVISORY LEVEL THRESHOLDS THROUGH 8 PM PDT THIS EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

$$

CAZ081-110345-
/O.EXP.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
742 PM PDT SAT OCT 10 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

* IMPACTS: WIND WILL CONTINUE TO DIMINISH BELOW ADVISORY LEVEL
  THRESHOLDS THROUGH 8 PM PDT THIS EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

$$

CAZ085-110345-
/O.EXP.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/
MODOC COUNTY-
742 PM PDT SAT OCT 10 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

* IMPACTS: WIND AND BLOWING DUST WILL CONTINUE TO DIMINISH BELOW
  ADVISORY LEVEL THRESHOLDS THROUGH 8 PM PDT THIS EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

$$

BTL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 9, 9:03 PM PDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 9, 9:03 PM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 PM PDT FRI OCT 9 2015

.DISCUSSION...
NO UPDATES ARE NEEDED TONIGHT.

WE DID GET SOME MUCH NEEDED RAINFALL IN CURRY COUNTY TODAY, WITH
AMOUNTS FROM 0.08" TO AS MUCH AS 0.50" IN THE COAST RANGE. WHILE A
FEW SPITS AND SPRINKLES WILL BE POSSIBLE ALONG AND NEAR THE COAST
OVERNIGHT, WE'LL BE WAITING UNTIL TOMORROW AFTERNOON FOR ANOTHER
DEFINITIVE ROUND OF RAINFALL.

THE LATEST OPERATIONAL MODEL SUITE INDICATES A TENTH TO A HALF
INCH OF RAIN FOR THE COASTAL COUNTIES, DOUGLAS COUNTY, AND
WESTERN JOSEPHINE COUNTY SATURDAY AFTERNOON AND EVENING, WITH A
TRACE TO A FEW HUNDREDTHS FOR AREAS EAST OF THERE INTO THE
CASCADES, AND TO ABOUT THE CREST OF THE SISKIYOUS AND MARBLE
MOUNTAINS. SOUTHWEST WINDS WILL GUST 30 TO 40 MPH AT THE USUALLY
WINDY SPOTS ACROSS THE EAST SIDE. BTL

&&

.AVIATION...FOR THE 09/18Z TAF CYCLE...INLAND...INLAND AREAS CAN
EXPECT VFR THROUGH THE MAJORITY OF THE TAF PERIOD. HOWEVER, MVFR/IFR
CONDITIONS WILL BEGIN TO MOVE INTO THE VALLEYS OF THE COASTAL RANGE
AND THE UMPQUA BASIN LATE TONIGHT INTO THE EARLY MORNING HOURS.

ALONG THE COAST...LOW LEVEL WIND SHEAR WILL AFFECT TERMINALS THIS
MORNING...THEN DIMINISH THIS AFTERNOON AS SURFACE WINDS INCREASE.
MVFR CEILINGS WILL FILL THIS AFTERNOON...WITH RAIN POSSIBLE THROUGH
THIS EVENING AND TONIGHT. CONDITIONS WILL FURTHER DEGRADE THIS
EVENING AND TONIGHT AS CEILINGS LOWER TO IFR AND THEN LIFR. -BPN

&&

.MARINE...UPDATED 9 AM PDT FRIDAY, 9 OCT 2015...WINDS WILL
INCREASE AND SOUTHWEST SEAS WILL BUILD THROUGH THIS MORNING AS THE
FIRST IN A SERIES OF FRONTS ARRIVES FROM THE WEST. A SMALL CRAFT
ADVISORY FOR WINDS IS IN EFFECT FOR PORTIONS OF THE AREA
ASSOCIATED WITH THIS FIRST FRONT. THIS AFTERNOON THROUGH SATURDAY,
LONG PERIOD SOUTHWEST SWELL FROM THE REMNANTS OF CENTRAL PACIFIC
HURRICANE OHO WILL ARRIVE. THIS 11 TO 14 FOOT SWELL AT 16 SECONDS
IS LIKELY TO RESULT IN 15 TO 20 FOOT BREAKER HEIGHTS. SWELL OF
THIS MAGNITUDE IS UNUSUAL FOR THIS AREA, AND A HAZARDOUS SEAS
WARNING HAS BEEN ISSUED. A SPECIAL WEATHER STATEMENT AT SPSMFR HAS
ALSO BEEN ISSUED TO DISCUSS PROBABLE IMPACTS TO BEACH GOERS.
SATURDAY INTO SUNDAY A SLIGHTLY STRONGER FRONT IS EXPECTED TO
BRING RAIN AND GUSTY SOUTH WINDS, WHILE SEAS LIKELY INCREASE AGAIN
TO HAZARDOUS AND VERY STEEP CATEGORY AS THE SOUTHWEST SWELL
DECREASES BUT COMBINES WITH AN INCREASING LONGER PERIOD WEST
SWELL.

&&

.FIRE WEATHER...UPDATED 300 PM PDT FRIDAY, 9 OCT 2015... THE
FIRST IN A SERIES OF FRONTAL SYSTEMS HAS ARRIVED AT THE
COAST TODAY, BRINGING SOME LIGHT RAIN OR DRIZZLE THERE BEFORE
DISSIPATING TONIGHT. THIS HAS ALSO BROUGHT SOME GUSTY WINDS TO
THE EAST SIDE TODAY. SATURDAY INTO SUNDAY, A STRONGER FRONTAL
BOUNDARY WILL PUSH ONTO THE COAST WITH SOME WETTING RAINFALL
EXPECTED ON THE WEST SIDE, PRIMARILY ALONG AND NEAR THE COAST AND
ACROSS DOUGLAS COUNTY. WETTING RAINS ARE LESS LIKELY IN OTHER WEST
SIDE LOCATIONS...AND VERY UNLIKELY EAST OF THE CASCADES. SOUTHWEST
WINDS WILL BE GUSTY SATURDAY AFTERNOON AND EVENING, ESPECIALLY
FROM THE CASCADES EASTWARD, BUT RELATIVE HUMIDITIES ARE NOT
EXPECTED TO BE CRITICAL. TEMPERATURES TODAY WILL BE 10 TO 15
DEGREES ABOVE NORMAL AND ARE LIKELY TO FALL TO ABOUT 5 TO 10
DEGREES ABOVE NORMAL THIS WEEKEND. -BPN/SK

&&

.PREV DISCUSSION... /ISSUED 222 PM PDT FRI OCT 9 2015/

DISCUSSION...THE MAIN CONCERN AHEAD WILL AN INCREASING LONG PERIOD
SOUTHWEST SWELL TONIGHT WITH HIGH AND STEEP SEAS TONIGHT THROUGH
THE WEEKEND.WHILE THE SWELL IS NOT LARGE ENOUGH TO NECESSITATE ANY
SURF ADVISORIES OR WARNINGS, IT WILL BE CAPABLE OF PRODUCING
BREAKERS IN THE SURF ZONE AS WELL AS THE POTENTIAL FOR SNEAKER
WAVES. SEE PDXSPSMFR AND PDXMWSMFR FOR DETAILS.

THE LEADING EDGE OF THE FRONT IS NEAR THE COAST AND WILL MOVE INLAND
THIS EVENING. SO FAR, NO RETURNS HAVE BEEN OBSERVED ON THE RADAR AND
NO MEASURABLE RAINFALL AT ANY OF THE SURFACE OBS. THE 12Z NAM AND
GFS SHOW A WEAK FRONT REACHING THE COAST THIS AFTERNOON, THEN MOVING
INLAND THIS EVENING. THE NAM IS BULLISH WITH THE QPF THIS AFTERNOON
AND EVENING, BUT SUSPECT THIS MAY BE OVERDONE. IN CONTRAST THE GFS
IS DRY AND THE CURRENT RUN OF THE HRRR SHOWS VERY LIGHT AMOUNTS AT
THE COAST, MAINLY SOUTH OF CAPE BLANCO LATE THIS AFTERNOON AND
EVENING AND LITTLE IS ANYTHING OVERNIGHT.

THIS EVENINGS FRONT WILL BREAK UP AND DISSIPATE TONIGHT. THE UPPER
TROUGH IS EXPECTED TO DIG FURTHER ON SATURDAY AND MOVE INLAND
SATURDAY NIGHT. AT THE SURFACE, A STRONGER FRONT THAT IS BEING
SUPPORTED BY A 100KT JET WILL REACH THE COAST SATURDAY AFTERNOON,
THEN MOVE INLAND SATURDAY. THIS FRONT WILL BRING A BETTER CHANCE AT
MEASURABLE RAINFALL FOR THE COAST, COASTAL MOUNTAINS, NORTH CASCADES
AND NORTH OF THE UMPQUA DIVIDE. RAINFALL AMOUNTS WILL BE HIGHER, BUT
NOTHING SIGNIFICANT.

AT THE SAME TIME 700MB WINDS WILL INCREASE SATURDAY AND COULD PEAK
OUT BETWEEN 40-50 KTS SATURDAY AFTERNOON AND EVENING AND SOME OF
THESE STRONGER WINDS WILL SURFACE EAST OF THE CASCADES. THEREFORE
GUSTY WINDS ARE A GOOD BET, ESPECIALLY OVER THE HIGHER TERRAIN AND
NEAR SUMMER LAKE AND WILL BE STRONGEST SATURDAY AFTERNOON THROUGH
EARLY SATURDAY EVENING. ITS POSSIBLE A FEW OF THE HIGHER RIDGES
COULD GET CLOSE TO ADVISORY CRITERIA, SO ITS SOMETHING THAT WILL
NEED TO BE WATCHED CLOSELY.

THE UPPER TROUGH WILL SWING THROUGH THE AREA SATURDAY NIGHT FOLLOWED
BY WEAK UPPER RIDGING SUNDAY. ANY RAINFALL WILL END EARLY SUNDAY
MORNING WITH DRYING AND MILDER TEMPERATURES IN THE AFTERNOON.

THE EC AND GFS SHOW SIMILAR SOLUTION WITH A RIDGE BUILDING BACK INTO
THE REGION STARTING NEXT MONDAY AND POSSIBLY LASTING INTO MOST OF
NEXT WEEK. THE STORM TRACK WILL REMAIN WELL NORTH OF THE AREA AND
WE'LL CONTINUE TO HAVE DRY AND WARM CONDITIONS WITH VARYING AMOUNTS
OF HIGH AND MID LEVEL CLOUDS MOVING THROUGH. AT THE SURFACE A
THERMAL TROUGH WILL DEVELOP ALONG THE COAST, THEREFORE IT'S POSSIBLE
WE COULD HAVE WARMER TEMPERATURES FOR THE SOUTH COAST DEPENDING ON
THE POSITION OF THE THERMAL TROUGH. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...
- SMALL CRAFT ADVISORY FROM 5 AM TO 8 PM PDT SATURDAY FOR
  PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SUNDAY
  FOR PZZ350-356-370-376.
- GALE WARNING FROM 11 AM TO 5 PM PDT SATURDAY FOR PZZ370.

BTL/JRS/MAP/BPN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:54 AM PDTSmall Craft Advisory for Hazardous SeasMFR44 hr
Oct 10, 3:54 AM PDTRed Flag WarningMFRHarney, Klamath, Lake17 hr
Oct 10, 3:38 PM PDTBlowing Dust AdvisoryMFRKlamath, Lake4 hr

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.